MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-HINGE 02.09.0312H FIXED TIBIAL INSERT SIZE 3/12MM; KNEE TIBIAL INSERT

MEDACTA INTERNATIONAL SA GMK-HINGE 02.09.0312H FIXED TIBIAL INSERT SIZE 3/12MM; KNEE TIBIAL INSERT
Catalog Number 02.09.0312H
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 09/12/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 13 september 2023.Lot 165129: (b)(4) items manufactured and released on 26-oct-2016.Expiration date: 2021-oct-12.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Clinical evaluation performed by r&d manager: 4.5 years after a difficult tka with a constrained cemented device in a severe valgus patient, the inlay fixation screw is found broken.We have no information as to the clinical status of the patient.The screw fragment seem to have moved in a position that is at the moment harmless, but removal would be strongly advisable - it's also a very short and probably harmless operation, but of course the surgeon will evaluate this against the general conditions of the patient.Also, the surgeon will assess if removal of the tibial tray is absolutely mandatory.This should be done only if the insert is now loose and depending on the activity level of the patient.The severe valgus of the patient knee may have contributed to creating a stress situation that favoured the fracture of the screw, although this is not a contraindicated case for a constrained prosthesis.
 
Event or Problem Description
About 4 years and 7 months after the primary surgery, the inlay locking screw was found broken.Revision surgery is planned on (b)(6) 2023.The patient has a neurological gait disorder and it is suspected that this has resulted in strong lever forces.
 
Event or Problem Description
About 4 years and 7 months after the primary surgery, the inlay locking screw was found broken.Revision planned for (b)(6) 2024.The patient has a neurological gait disorder and it is suspected that this has resulted in strong lever forces.
 
Additional Manufacturer Narrative
On 2 dec 2023, the hospital informed us that the revision surgery had been postponed and had been planned for (b)(6) 2024.In the event description reported to in the mdr 2023-00771 it was written that the revision was planned for (b)(6) 2023.
 
Event or Problem Description
About 4 years and 7 months after the primary surgery, the inlay locking screw was found broken.The patient has a neurological gait disorder and it is suspected that this has resulted in strong lever forces.Revision was planned for (b)(6) 2024 but it was not performed due to patient's problems.No other information is available and revision has not been scheduled.
 
Additional Manufacturer Narrative
Info received by the branch on 4 march 2024: revision was planned for (b)(6) 2024 but was not performed because the patient can't be operated at the moment.Revision has not been scheduled.B1: product problem (e.G., defects/malfunctions) is 'yes'.

Brand Name
GMK-HINGE 02.09.0312H FIXED TIBIAL INSERT SIZE 3/12MM
Common Device Name
KNEE TIBIAL INSERT
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key17919800
Report Number3005180920-2023-00771
Device Sequence Number19575958
Product Code KRO
UDI-Device Identifier07630030825125
UDI-Public07630030825125
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K130299
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/12/2021
Device Catalogue Number02.09.0312H
Device Lot Number165129
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/12/2023
Supplement Date Received by Manufacturer09/12/2023
09/12/2023
Initial Report FDA Received Date10/12/2023
Supplement Report FDA Received Date12/20/2023
03/06/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/26/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient SexMale